MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. VIVA QUAD S; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER, WITH CARDIAC RESYNCHRONIZATIO

MEDTRONIC PUERTO RICO OPERATIONS CO. VIVA QUAD S; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER, WITH CARDIAC RESYNCHRONIZATIO
Model Number DTBB1QQ
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: 407652 lead, implanted on (b)(6) 2005.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
In response to the advisory noting the potential for internal device arcing during high-voltage charging, the cardiac resynchronization therapy defibrillator (crt-d) was prophylactically replaced.No device malfunction was observed while the device was in use, however, given the potential for loss of device functionality, the crt-d was explanted and replaced to preclude harm to the patient.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
This device was reported as included in the field action noted and returned product investigation found the device performed as described in the field action.Evaluation summary: the device was returned and analyzed.Device passed initial functional test, however the device failed extended high voltage cycle testing and failed residual gas analysis for internal device minimum nitrogen content.If information is provided in the future, a supplemental report will be issued.

Brand Name
VIVA QUAD S
Common Device Name
DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER, WITH CARDIAC RESYNCHRONIZATIO
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key7416117
Report Number3004209178-2018-07270
Device Sequence Number1097253
Product Code NIK
UDI-Device Identifier00643169530218
UDI-Public00643169530218
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
P010031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 05/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/14/2017
Device Model NumberDTBB1QQ
Device Catalogue NumberDTBB1QQ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2018
Initial Date Received by Manufacturer 02/08/2018
Supplement Date Received by Manufacturer05/23/2018
Initial Report FDA Received Date04/10/2018
Supplement Report FDA Received Date05/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0584-2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age84 YR
Patient Weight102